MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Restenosis (4576)
Date of Event 12/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00014.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, ischemia and claudication pain are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00014.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents (a 5.0 x 150mm stent - the subject of this report and a 5.0 x 60mm stent) to treat a denovo lesion of the superficial femoral artery (sfa) proximal third to middle third segment and middle third to distal third segments in the right leg.An antegrade approach was used and the lesion was pre-dilated with percutaneous transluminal angioplasty (pta).The treated segment was post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen in the emergency department (ed) on (b)(6) 2022 for right foot pain which began the previous day and there was no pulse in the right foot and ankle.It was diagnosed as acute on chronic ischemia of the right foot.The patient was started on heparin and transferred to a different hospital ((b)(6) hospital).The patient was admitted between the (b)(6) 2022 and the (b)(6) 2022.The event was treated successfully with medication, a non bm3d bare metal stent, drug coated balloon / drug eluting balloon (dcb/deb), pta / standard balloon angioplasty and laser atherectomy of the sfa proximal third to proximal popliteal segment on (b)(6) 2022.The patient also received one unit of packed red blood cells (prbc) for acute blood loss anemia.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as not related to the device and not related to the procedure but was due to a worsening of the patient's condition.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the devices remain implanted.The event was reviewed by veryan on (b)(6) 2023 and considered possibly related to the device.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00014.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, ischemia and claudication pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00014.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents (a 5.0 x 150mm stent - the subject of this report) to treat a restenotic lesion of the superficial femoral artery (sfa) proximal third to middle third segment in the right leg and a (5.0 x 60 mm stent) to treat a restenotic lesion of the sfa middle third to distal third segment in the right leg.An antegrade approach was used and the lesions were pre-dilated with percutaneous transluminal angioplasty (pta).The treated segments were post-dilated with pta.The site reported that on 18-dec-22, a restenosis of treated segment (target lesion) was identified.The patient was seen in the emergency department (ed) on (b)(6) 22 for right foot pain which began the previous day and there was no pulse in the right foot and ankle.It was diagnosed as acute on chronic ischemia of the right foot.The patient was started on heparin and transferred to a different hospital.The patient was admitted between the (b)(6) 2022.On the (b)(6) 2022, the patient had a selective arteriogram of the right lower extremity (rle).The sfa was occluded 6 cm beyond its origin.The previously placed stents in the mid to distal sfa and proximal popliteal arteries were nearly completely occluded except for some minimal flow within the proximal 4 cm of the stent as well as the distal 6 cm portion of the stent where there was marked intimal hyperplasia.Laser atherectomy was utilised followed by balloon dilatation of the sfa and popliteal arteries utilising a drug coated balloon / drug eluting balloon (dcb/deb) 4 mm x 220 mm in length and pta / standard balloon angioplasty.There was a focal high-grade residual stenosis in the proximal to mid sfa above the previously placed stents.A non bm3d self-expanding bare metal stent 6 x 60 mm was placed across the stenotic lesion with a good result.The event was treated successfully.The patient also received one unit of packed red blood cells (prbc) for acute blood loss anemia.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as not related to the device and not related to the procedure but was due to a worsening of the patient's condition.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the devices remain implanted.The event was reviewed by veryan on 09-jan-23 and considered possibly related to the device.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00014.The patient was treated as part of the (b)(6) study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents (a 5.0 x 150mm stent - the subject of this report) to treat a restenotic lesion of the superficial femoral artery (sfa) proximal third to middle third segment in the right leg and a (5.0 x 60 mm stent) to treat a restenotic lesion of the sfa middle third to distal third segment in the right leg.An antegrade approach was used and the lesions were pre-dilated with percutaneous transluminal angioplasty (pta).The treated segments were post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen in the emergency department (ed) on 19-dec-22 for right foot pain which began the previous day and there was no pulse in the right foot and ankle.It was diagnosed as acute on chronic ischemia of the right foot.The patient was started on heparin and transferred to a different hospital.The patient was admitted between the 19-dec-22 and the 23-dec-22.On the 20-dec-22, the patient had a selective arteriogram of the right lower extremity (rle).The sfa was occluded 6 cm beyond its origin.The previously placed stents in the mid to distal sfa and proximal popliteal arteries were nearly completely occluded except for some minimal flow within the proximal 4 cm of the stent as well as the distal 6 cm portion of the stent where there was marked intimal hyperplasia.Laser atherectomy was utilised followed by balloon dilatation of the sfa and popliteal arteries utilising a drug coated balloon / drug eluting balloon (dcb/deb) 4 mm x 220 mm in length and pta / standard balloon angioplasty.There was a focal high-grade residual stenosis in the proximal to mid sfa above the previously placed stents.A non bm3d self-expanding bare metal stent 6 x 60 mm was placed across the stenotic lesion with a good result.The event was treated successfully.The patient also received one unit of packed red blood cells (prbc) for acute blood loss anemia.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as not related to the device and not related to the procedure but was due to a worsening of the patient's condition.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the devices remain implanted.The event was reviewed by veryan on 09-jan-23 and considered possibly related to the device.Veryan received additional information on this event on 02-feb-24 where the site corrected a date they had reported in the narrative they had provided.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00014.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, ischemia and claudication pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with additional information, sections g.6.And h.2.Were updated with the type of report (follow-up 03) and the reason and section h.11.Was updated to reflect the changed sections in this report.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00014.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents (a 5.0 x 150mm stent - the subject of this report) to treat a restenotic lesion of the superficial femoral artery (sfa) proximal third to middle third segment in the right leg and a (5.0 x 60 mm stent) to treat a restenotic lesion of the sfa middle third to distal third segment in the right leg.An antegrade approach was used and the lesions were pre-dilated with percutaneous transluminal angioplasty (pta).The treated segments were post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen in the emergency department (ed) on (b)(6) 2022 for right foot pain which began the previous day and there was no pulse in the right foot and ankle.It was diagnosed as acute on chronic ischemia of the right foot.The patient was started on heparin and transferred to a different hospital.The patient was admitted between the (b)(6) 2022 and the (b)(6) 2022.On (b)(6) 2022, the patient had a selective arteriogram of the right lower extremity (rle).The sfa was occluded 6 cm beyond its origin.The previously placed stents in the mid to distal sfa and proximal popliteal arteries were nearly completely occluded except for some minimal flow within the proximal 4 cm of the stent as well as the distal 6 cm portion of the stent where there was marked intimal hyperplasia.Laser atherectomy was utilised followed by balloon dilatation of the sfa and popliteal arteries utilising a drug coated balloon / drug-eluting balloon (dcb/deb) 4 mm x 220 mm in length and pta / standard balloon angioplasty.There was a focal high-grade residual stenosis in the proximal to mid sfa above the previously placed stents.A non-bm3d self-expanding bare metal stent 6 x 60 mm was placed across the stenotic lesion with a good result.The event was treated successfully.The patient also received one unit of packed red blood cells (prbc) for acute blood loss anemia.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as not related to the device and not related to the procedure but was due to a worsening of the patient's condition.It was reported as target lesion-related.The patient outcome was reported as resolved/recovered and the devices remain implanted.The event was reviewed by veryan on 09-jan-23 and considered possibly related to the device.Additional information reviewed on 15-apr-24 included the clinical events committee (cec) determination that this event of restenosis was not related to the devices implanted.This event was the second restenosis that had occurred and required a tlr intervention and as a result, this event was determined to be due to the progression of the patient's underlying disease.The first restenosis event was reported in mdr 3011632150-2022-00090 and 3011632150-2022-00091.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16264105
Report Number3011632150-2023-00013
Device Sequence Number17186967
Product Code NIP
UDI-Device Identifier05391526850503
UDI-Public(01)05391526850503(17)221113(11)210414(10)0000082298
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model Number144700-05
Device Catalogue Number144700-05
Device Lot Number0000082298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer10/13/2023
02/02/2024
04/15/2024
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date11/10/2023
03/01/2024
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite